Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

61 years old, finished taking provera. Why i am getting bleeding? Cancer?

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Fri, 4 Jan 2013 in Women's Health
Question: I am finishing a 3 month round if Provera, should start the bleeding in 2 days if ths 3rd month is like the other 2. I am 61. 10 years post menopausal, experience bleeding of about 30 days in July and August. I had TVU which showed thickening then biopsy which just showed atrophic uterine wall. Then had the more extensive test which I can't remember te name of( D &C with sample of uterine wall). It was inconclusive. Doc then put me in the Provera to prevent thickening and I understand cancer. I was supposed to be retested after 3 months. I called early to get the tests booked and was told I come in. It seems to me I shod wait till I actually finish the enure 3 month deal. What o you think about the whole thing?
doctor
Answered by Dr. Rhea Chanda 51 minutes later
Hello,
Provera will cause cyclical bleeding as you are experiencing now.That part is correct.Now,any case of post menopausal bleeding, a endometrial biospy and pap smear is mandatory.According to your report,the biopsy was inconclusive. However,if there was thickening of the endometrium on the ultrasound,then the report should have been specific.The report usually comes inconclusive if adequate material hasnt been collected. Anyways, at present, you were asked to see your doctor.Well,in a atrophic uterus 3 months of progesterone wont cause much effect.You can see your doctor if advised.Since you have completed the 3rd month,now all you are waiting for is the bleeding. I personally think that another D/C and pap smear should be done asap.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics ,  

Recent questions on  Progestagens

doctor1 MD

I have been having random problems lately but have just pushed it off as hormonal changes and not thought anything about it until recently. I m 20 years old and my moods have been through the roof. I can be laughing and extremely happy one day and biting someone s head off the next. This has all occurred recently. I m not bipolar, etc. My period was 9 days late this month and lighter than normal. Its usually extremely heavy. It ended Friday and yesterday I ended up in the ER with extreme tachycardia and tingling in both arms with 3 near-syncope episodes. Doctors pushed it off as anxiety yet I ve been out of school for 2 months and under zero stress. I ve also gained 30 pounds in the last 6 weeks and i exercise and eat healthy CONSTANTLY. I know this all sounds random but I know there is something going on. Thyroid levels are perfect so I m leaning toward PCOS or low progesterone. Any suggestions or thoughts as to whats going on?

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

Hi.. I was on my period 2 weeks ago and and I had sex last week monday and a few hours later I took levonelle 1500
the thing is that my parents are not aware that ive taken the medicine and are suspicious so they want me to do a blood test next monday... I just want to know that how long does the medicine stay in the body and if they will be able to find out if I took the contraceptive medicine or not through a blood test?

doctor1 MD

Hi Doctor....I took LEVONELLE in Portsmouth,UK on 21 oct 2013.then I got brown discharge and I got menstrual periods on 3 Nov 2013....then again I took LEVONELLE pill on 11 Nov 2013 and again got periods but got midcycle bleeding in month of 17dec 2013 ....I gained 10 kgs weight and felt dizziness....so is it because of side effects of LEVONELLE pill...please confirm...thanks.Later again I took Levonelle on 10 Feb 2014 and 2 march 2014

doctor1 MD

Hi Doctor, what is the treatment for polycystic ovarian bilateral.

doctor1 MD

Would like to have solution for PCOD , irregular menses problem

doctor1 MD

Doctor recommended Naturogest 200 after IUI.Is taking the medicine orally okay?